MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120308
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during a pre-stent graft coil embolization at the internal iliac artery, ¿a plug was implanted and plug-in coil was performed.¿ delta coil(s), frame coil(s), and the complaint coil, a 3mm x 8cm galaxy g3 (gly120308 / 30675493) were implanted, however, the complaint coil was unable to come out of the concomitant microcatheter (coiling support).The coil was removed and replaced with another galaxy g3 coil; the replacement coil came out of the microcatheter and the procedure was successfully completed.It was reported that continuous flush was maintained through the microcatheter.There was negative impact to the patient.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 3mm x 8cm galaxy g3 coil was received contained in the decontamination pouch.Visual inspection was performed.The core wire was observed severely stretched.The embolic coil was observed tangled with the rest of the returned complaint unit.Microscopic inspection was performed.Under magnification, the embolic coil was observed in severely stretched condition; it was also observed still attached to the resistance heating (rh) coil.The severely kinked condition of the core wire and the stretched condition of the coil preclude the proper testing; however, such conditions can be reasonably considered to be secondary to the impeded condition encountered during the procedure and based on this the customer complaint was confirmed.An assignment of a root cause is not possible with the information available.However, there may have been other procedural factors that contributed to the failure mode that cannot be determined in the analysis.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.It is possible that force may have inadvertently been applied during the coil advancement and/or retrieval in an attempt to overcome the resistance, which resulted in the coil stretching.A review of manufacturing documentation associated with this lot (30675493) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendation: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a pre-stent graft coil embolization at the internal iliac artery, ¿a plug was implanted and plug-in coil was performed.¿ delta coil(s), frame coil(s), and the complaint coil, a 3mm x 8cm galaxy g3 (gly120308 / 30675493) were implanted, however, the complaint coil was unable to come out of the concomitant microcatheter (coiling support).The coil was removed and replaced with another galaxy g3 coil; the replacement coil came out of the microcatheter and the procedure was successfully completed.It was reported that continuous flush was maintained through the microcatheter.There was negative impact to the patient.Based on the result of the product analysis completed on 07-oct-2022, the event has been deemed reportable as a "malfunction.".
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 12-oct-2022.[additional information]: on 12-oct-2022, additional information was received.The information indicated that it was not necessary to remove or replace the microcatheter.The device did not appear damage.Nothing was noted to be obstructing the microcatheter; a continuous flush had been maintained in the microcatheter.Excessive force was not exerted on the device.E.1: initial reporter phone: (b)(4).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 3MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15567979
Report Number3008114965-2022-00646
Device Sequence Number6180258
Product Code KRD
UDI-Device Identifier10886704077466
UDI-Public10886704077466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberGLY120308
Device Catalogue NumberGLY120308
Device Lot Number30675493
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown